Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 113, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 29, 2013, 11:47 AM CDT for Hall County, Howard County, Nebraska. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2013, 11:47 AM CDT (16:47 UTC)
- Expired
- May 29, 2013, 12:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Hall County, NE, Howard County, NE
The radar
The Grand Island radar (KUEX), 82 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 11:52 AM CDT | HAIL 0.75 | 5 S Cairo, NE | 1.30 RAINFALL IN 45 MINUTES ALONG WITH HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -359 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
685
WUUS53 KGID 291647
SVRGID
NEC079-093-291715-
/O.NEW.KGID.SV.W.0113.130529T1647Z-130529T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1147 AM CDT WED MAY 29 2013
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHERN HOWARD COUNTY IN CENTRAL NEBRASKA...
* UNTIL 1215 PM CDT
* AT 1144 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
CAIRO....OR 12 MILES WEST OF GRAND ISLAND...AND MOVING NORTHEAST AT
30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
CAIRO...DANNEBROG AND ST. LIBORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4119 9829 4115 9829 4086 9852 4087 9872
4090 9872 4121 9866
TIME...MOT...LOC 1647Z 206DEG 28KT 4094 9858
HAIL...1.00IN
WIND...<50MPH
$$
ADO2 follow-up statements
775
WWUS53 KGID 291657
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1157 AM CDT WED MAY 29 2013
NEC079-093-291715-
/O.CON.KGID.SV.W.0113.000000T0000Z-130529T1715Z/
HALL NE-HOWARD NE-
1157 AM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HOWARD AND NORTHWESTERN HALL COUNTIES UNTIL 1215 PM CDT...
AT 1153 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF
CAIRO...OR 11 MILES NORTHWEST OF GRAND ISLAND...MOVING NORTHEAST AT
30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
DANNEBROG AND ST. LIBORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4089 9851 4089 9872 4121 9866 4119 9829
4115 9829
TIME...MOT...LOC 1657Z 206DEG 28KT 4105 9851
HAIL...1.00IN
WIND...<50MPH
$$454
WWUS53 KGID 291712
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1212 PM CDT WED MAY 29 2013
NEC079-093-291722-
/O.EXP.KGID.SV.W.0113.000000T0000Z-130529T1715Z/
HALL NE-HOWARD NE-
1212 PM CDT WED MAY 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HOWARD AND
NORTHWESTERN HALL COUNTIES WILL EXPIRE AT 1215 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4089 9851 4089 9872 4121 9866 4119 9829
4115 9829
TIME...MOT...LOC 1712Z 206DEG 28KT 4115 9844
$$
ADOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 8:08 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 29, 8:08 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 808 AM CDT WED MAY 29 2013 .UPDATE... ISSUED AT 808 AM CDT WED MAY 29 2013 GIVEN INCREASE IN SHOWERS/FAIRLY WEAK THUNDERSTORMS ACROSS MUCH OF THE SOUTHEAST 1/4 OF THE CWA ALREADY THIS MORNING...HAVE UPPED POPS TO 50 PERCENT THIS MORNING ACROSS MUCH OF THE EASTERN 1/2 OF THE CWA...WHILE KEEPING LOWER POPS IN THE WEST. AM NOT ANTICIPATING SEVERE STORMS THIS MORNING...BUT SOME SMALL HAIL IS NOT OUT OF THE QUESTION. ITS A COMPLEX CONVECTIVE SCENARIO TODAY..WITH THE PRESENCE OF SEVERAL SUBTLE DISTURBANCES IN THE MID LEVEL FLOW OUT AHEAD OF THE PRIMARY SHORTWAVE TROUGH APPROACHING FROM THE ROCKIES...VERY POSSIBLY ENSURING THAT AT LEAST SOME PORTION OF THE CWA WILL SEE RAIN AT ANY GIVEN TIME TODAY. ON ANOTHER NOTE...REGARDING THE THURSDAY/FRIDAY FIRE WEATHER CONCERNS FOR OUR WESTERN CWA OUTLINED IN THE PREVIOUS DISCUSSION...UPON FURTHER INSPECTION THE OFFICIAL FIRE WEATHER FUEL STATUS FOR ALL NEBRASKA ZONES WAS SET TO UNFAVORABLE FOR LARGE FIRE GROWTH AS OF YESTERDAY. THIS BASICALLY MEANS THAT VEGETATION IS GREEN ENOUGH/WET ENOUGH TO PRECLUDE MAJOR FIRE WEATHER PROBLEMS...ALTHOUGH OF COURSE CAUTION SHOULD STILL BE USED WHEN BURNING. AS A RESULT OF THIS UNFAVORABLE FUEL STATUS...WILL BE REMOVING ELEVATED FIRE DANGER MENTION FROM THE HAZARDOUS WEATHER OUTLOOK. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 406 AM CDT WED MAY 29 2013 MAIN FORECAST CONCERN WILL BE CHANCES FOR THUNDERSTORMS. RADAR FROM KLNX SHOWS THAT MANY OF THE THUNDERSTORMS TO THE WEST HAVE DIMINISHED BUT A RAIN SHIELD REMAINS. THERE ARE A COUPLE OF BOUNDARIES THAT ARE SHOWING UP ON KUEX RADAR...ONE FROM THE CONVECTION TO THE WEST AND ANOTHER FROM CONVECTION TO THE SOUTH. WHEN THESE COLLIDE APPEARS TO BE THE BEST CHANCE FOR SOME SHOWERS AND THUNDERSTORMS EARLY THIS MORNING. THERE HAVE BEEN A FEW THAT GOT STARTED BUT SOON WANED. MODELS ARE SIMILAR WITH THE UPPER LEVEL LOW THAT MOVES FROM THE NORTHERN ROCKIES INTO THE NORTHERN HIGH PLAINS TODAY AND TONIGHT. THERE IS A SURFACE LOW ON THE HIGH PLAINS THAT TRIES TO MOVE EAST...BUT DOES NOT MAKE IT THROUGH THE AREA. THE SURFACE PRESSURE GRADIENT TIGHTENS THIS MORNING AHEAD OF THE SURFACE LOW. WINDS WILL START TO INCREASE. THE STRONGEST WINDS WILL BE IN THE SOUTHERN PART OF THE FORECAST AREA...BUT BREEZY CONDITIONS ARE EXPECTED ACROSS THE AREA TODAY. WILL KEEP THE WIND ADVISORY AS IS FOR NOW. THE NEXT CONCERN WILL BE WHEN THUNDERSTORMS WILL DEVELOP. THE UPPER LEVEL WAVE WILL START TO AFFECT THE AREA THIS MORNING AND SOME THUNDERSTORM DEVELOPMENT IS NOT OUT OF THE QUESTION. THE NAM AND THE GFS SHOW A DEFINITIVE INCREASE IN QPF DURING THE MORNING BUT THE RAP AND 4KM WRF BOTH HOLD OFF UNTIL LATER. WILL KEEP SOME LOW POPS IN FOR THE MORNING...BUT RAMP IT UP LATER THIS MORNING AND EARLY THIS AFTERNOON WHEN THE UPPER WAVE IS MOVING INTO THE AREA. SEVERE WEATHER IS EXPECTED DURING THE AFTERNOON AND EVENING WHEN MUCAPES ARE EXPECTED TO BE OVER 3500 J/KG. THE SEVERE WEATHER WILL LIKELY CONTINUE INTO THE EVENING BUT THE SEVERE THREAT WILL DIMINISH LATER TONIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 406 AM CDT WED MAY 29 2013 MAIN STORY: A REPRIEVE FROM THE THREAT OF TSTMS WILL OCCUR AS TEMPS TUMBLE TO BELOW NORMAL THIS WEEKEND...THEN THE THREAT RETURNS EARLY NEXT WEEK AS SUMMER WARMTH RETURNS. ALOFT: THE TROF CURRENTLY MOVING THRU THE W WILL CLOSE OFF OVER THE NRN PLAINS THU NGT-FRI BEFORE OPENING UP AND SLOWLY MIGRATING INTO THE GREAT LAKES AND MIDWEST THIS WEEKEND. A MODEST SHRTWV RIDGE WILL ADVANCE INTO THE PLAINS SUN-MON...AS THE NEXT TROF MOVES INTO THE PAC NW. ALL THE WHILE THE WESTERLIES WILL GRADUALLY LIFT BACK INTO THE NRN USA. SFC: A COOL FRONT WILL MOVE THRU LATE THU AFTN/EVE. HOWEVER...THE TAIL END OF THE FRONT MAY NOT ENTIRELY CLEAR THE SE FRINGE OF OUR FCST AREA UNTIL FRI EVNG. THIS FRONT WILL BE FOLLOWED BY A SECONDARY STRONGER COLD FRONT FRI EVNG. HIGH PRES DRIFTS THRU SUN WITH RETURN FLOW INTENSIFYING WITH ITS DEPARTURE TO THE E AND REDEVELOPMENT OF THE LEE TROF...AS LOW PRES HEADS E ALONG THE USA-CAN BORDER. HEAT BUILDS OVER THE REGION MON-TUE UNTIL THE NEXT COOL FRONT MOVES THRU TUE NGT OR WED. COOL HIGH PRES THEN BUILDS IN THU. HAZARDS: FIRE WX MAY BECOME A CONCERN THU/FRI BETWEEN 2PM-8PM. ATTM DO NOT ENVISION A RFW BUT FIRE DANGER COULD BE ELEVATED. THERE ARE MULTIPLE CHANCES FOR TSTMS THU-FRI BUT COVERAGE AND INTENSITY WILL BE LOW DUE TO DIMINISHING MSTR/INSTABILITY. SOME SVR TSTMS WILL BE POSSIBLE EARLY NEXT WEEK AS INSTABILITY INCREASES. THE DAILY DETAILS... THU: THE BACKSIDE OF AN MCS MAY STILL LINGER SE OF THE TRI-CITIES IN THE MRNG. OTHERWISE DECREASING CLOUDS. THE DRYLINE WILL PRESS INTO THE FCST AREA IN THE WARM SECTOR OF A 992 MB SFC LOW OVER THE DAKOTAS...WITH ITS ASSOCIATED COOL FRONT DROPPING INTO THE NW FRINGE LATE. THE LFQ OF THE 80 KT ULJ WILL BE OVER THE CNTRL PLAINS...BUT HIGH QUALITY MSTR WILL BE RAPIDLY ON THE DECREASE. AN ISOLATED SHWR/TSTM IS POSSIBLE...MAINLY E OF HWY 281. FIRE DANGER: WE NEED TO WATCH ALONG AND W OF HWY 183. USED LOWER NAM 2M DWPTS WHICH DROPS INTO THE UPR 30S. WINDS LOOK MARGINAL. FRI: WEAK HIGH PRES BUILDS IN BEFORE SECONDARY COLD FRONTAL PASSAGE. A BREEZY DAY W OF HWY 281. THERE IS A VERY LOW PROBABILITY FOR AN ISOLATED SHWR/TSTM IN VICINITY OF THE APPROACHING FRONT AND THE STALLED FRONT OVER THE SE. FIRE DANGER COULD BE ELEVATED AGAIN W OF HWY 183. SAT: BREEZY AND COOL WITH HIGH TEMPS ABOUT 10F COOLER THAN NORMAL. COULD SEE A FEW SPRINKLES N OF I-80 IN THE AFTN. SUN: NICE AND COMFORTABLE. A GOOD DAY TO OPEN UP THE HOUSE. SUN NGT: A STRONG PULSE OF WAA/MSTR TRANSPORT AS 40 KT LLJ DEVELOPS. MSTR WILL INITIALLY BE LACKING SO IT APPEARS THIS PROCESS WILL NOT DESTABILIZE THE ATMS. JUST TOO SOON SO THE FCST IS DRY. MON-TUE: RISK OF TSTMS INCREASES AND PROBABLY PEAKS TUE. WE ARE PROBABLY TOO LOW ON OUR TEMPS BY 3-5F. WOULD NOT BE SURPRISED TO SEE MID 90S SW OF THE TRI-CITIES. && .AVIATION...(FOR THE 12Z KGRI TAF THROUGH 12Z THURSDAY MORNING) ISSUED AT 555 AM CDT WED MAY 29 2013 LOWER CLOUDS ARE MOVING INTO THE KGRI TERMINAL AREA THIS MORNING. THEY SHOULD BE MAINLY MVFR THROUGH MUCH OF THE DAY. WINDS WILL INCREASE DURING THE MORNING AND BE BREEZY DURING THE AFTERNOON AND INTO THE EVENING. THERE ARE CHANCES FOR SOME THUNDER MUCH OF THE DAY BUT TRIED TO DEFINE THE MOST LIKELY TIMES. THE FIRST ROUND SHOULD BE DURING THE AFTERNOON INTO THE EVENING WITH A BETTER CHANCE LATER TONIGHT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ006-007-017>019. && UPDATE...PFANNKUCH SHORT TERM...JCB LONG TERM...HALBLAUB AVIATION...JCB
Hazardous weather outlook, May 29, 9:31 AM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 931 AM CDT WED MAY 29 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 301445- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 931 AM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF NORTH CENTRAL KANSAS TODAY. PLEASE SEE THE LATEST WIND ADVISORY PRODUCT FOR ADDITIONAL INFORMATION. THUNDERSTORMS WILL CONTINUE DEVELOPING ACROSS THE OUTLOOK AREA TODAY WITH THE POTENTIAL FOR SEVERAL ROUNDS OF THUNDERSTORMS. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH HAIL AS BIG AS GOLF BALLS...THUNDERSTORM WIND GUSTS TO AROUND 70 MPH AND ISOLATED TORNADOES. THE PRIMARY THREAT FOR ANY ISOLATED TORNADOES WILL RUN FROM MID AFTERNOON THROUGH THE EVENING HOURS. LOWLAND FLOODING MAY ALSO BECOME A CONCERN TODAY WITH LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...THE GREATEST THREAT FOR LOCALIZED FLOODING WILL BE FOR THOSE AREAS ALONG AND SOUTH OF INTERSTATE 80 IN NEBRASKA AS WELL AS ACROSS NORTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON THURSDAY INTO THURSDAY NIGHT...THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA. EAST OF HIGHWAY 183...THERE IS A LOW CHANCE OF SEVERE WEATHER...WITH A MARGINAL THREAT FOR HAIL TO ONE INCH IN DIAMETER...AND WIND GUSTS TO NEAR 60 MPH. FRIDAY...THERE IS A RISK OF A THUNDERSTORM OR TWO IN THE AFTERNOON AND EVENING...MAINLY EAST OF THE HIGHWAY 281 CORRIDOR. NO SEVERE STORMS ARE EXPECTED. THUNDERSTORMS ARE AGAIN POSSIBLE NEXT MONDAY AND TUESDAY. SOME THUNDERSTORMS COULD BE SEVERE...ESPECIALLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN VARIOUS PORTIONS OF THE OUTLOOK AREA THIS MORNING...AND AGAIN WITH LATER ROUNDS OF SEVERE WEATHER THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
In the hours before
Special weather statement, May 29, 9:21 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
921 AM CDT WED MAY 29 2013
KSZ006-007-019-NEZ074-075-084>086-291445-
ADAMS NE-FRANKLIN NE-JEWELL KS-KEARNEY NE-MITCHELL KS-NUCKOLLS
NE-SMITH KS-WEBSTER NE-
921 AM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ADAMS...WEBSTER...
SOUTHWESTERN NUCKOLLS...EASTERN KEARNEY...EASTERN FRANKLIN...
JEWELL...NORTHEASTERN MITCHELL AND NORTHEASTERN SMITH COUNTIES UNTIL
945 AM CDT...
AT 919 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM UPLAND TO 6 MILES
SOUTHWEST OF RIVERTON TO LEBANON TO RANDALL...AND MOVING NORTHEAST AT
35 MPH.
HAIL UP TO THE SIZE OF PENNIES TO NICKELS...AND WIND GUSTS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. THIS REPLACES THE PREVIOUS
SIGNIFICANT WEATHER ADVISORY ISSUES FOR PARTS OF THE AREA.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MANKATO...
UPLAND...
RIVERTON...
BURR OAK...
MONTROSE...
FORMOSO...
INAVALE...
RED CLOUD...
LOVEWELL STATE PARK...
CAMPBELL...
NORMAN...
WEBBER...
GUIDE ROCK...
BOSTWICK...
COWLES...
SUPERIOR...
BLADEN...
HEARTWELL...
HARDY...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3979 9856 3998 9891 4027 9904 4066 9877
4036 9863 4018 9828 4000 9789 4000 9792
3951 9793
TIME...MOT...LOC 1421Z 208DEG 29KT 4028 9892 4006 9884
3987 9849 3965 9797
PFANNKUCHSpecial weather statement, May 29, 9:34 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
934 AM CDT WED MAY 29 2013
NEZ061-062-074-084-291445-
BUFFALO NE-FRANKLIN NE-HALL NE-KEARNEY NE-
934 AM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR KEARNEY...WESTERN HALL...
NORTHWESTERN FRANKLIN AND EASTERN BUFFALO COUNTIES UNTIL 945 AM
CDT...
AT 928 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF HEARTWELL...OR 10 MILES
SOUTHEAST OF KEARNEY...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GIBBON...
SHELTON...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 276 AND 292.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4091 9861 4025 9904 4030 9918 4039 9918
4100 9889
TIME...MOT...LOC 1433Z 203DEG 35KT 4066 9890
PFANNKUCHSpecial weather statement, May 29, 9:46 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
946 AM CDT WED MAY 29 2013
NEZ061-062-073>077-083>087-291530-
ADAMS NE-BUFFALO NE-CLAY NE-FILLMORE NE-FRANKLIN NE-HALL NE-HARLAN
NE-KEARNEY NE-NUCKOLLS NE-PHELPS NE-THAYER NE-WEBSTER NE-
946 AM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR ADAMS...WEBSTER...WESTERN
THAYER...EASTERN PHELPS...NUCKOLLS...KEARNEY...NORTHEASTERN HARLAN...
WESTERN HALL...FRANKLIN...SOUTHWESTERN FILLMORE...SOUTHERN CLAY AND
SOUTHEASTERN BUFFALO COUNTIES UNTIL 1030 AM CDT...
AT 942 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RIVERDALE...TO
WILCOX...TO FRANKLIN...TO RED CLOUD TO...BYRON...AND MOVING
NORTHEAST AT 35 MPH.
SOME OF THESE STORMS WITHIN THE LINE COULD CONTAIN HAIL UP TO THE
SIZE OF PENNIES...AND WIND GUSTS UP TO 40 MPH...ALONG WITH HEAVY
RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
KEARNEY...
HARDY...
HILDRETH...
BYRON...
BOSTWICK...
RED CLOUD...
GUIDE ROCK...
UPLAND...
COWLES...
RUSKIN...
MINDEN...
DESHLER...
CAMPBELL...
NORA...
NELSON...
BLADEN...
ROSEMONT...
NORMAN...
OAK...
BLUE HILL...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 263 AND 297.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4000 9771 4002 9851 4007 9900 4024 9931
4071 9928 4094 9891 4105 9864 4075 9863
4054 9851 4043 9806 4040 9756
TIME...MOT...LOC 1445Z 218DEG 31KT 4078 9911 4036 9910
4015 9891 4005 9847 3999 9774
PFANNKUCHSpecial weather statement, May 29, 11:01 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1101 AM CDT WED MAY 29 2013
NEZ048-061>063-075-076-291630-
ADAMS NE-BUFFALO NE-CLAY NE-HALL NE-HAMILTON NE-MERRICK NE-
1101 AM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAMS...SOUTHWESTERN
MERRICK...WESTERN HAMILTON...HALL...NORTHWESTERN CLAY AND EASTERN
BUFFALO COUNTIES UNTIL 1130 AM CDT...
AT 1058 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GIBBON TO
HASTINGS...AND MOVING NORTHEAST AT 35 MPH.
SMALL HAIL RANGING FROM PEA SIZE UP TO POSSIBLY AROUND PENNY SIZE
AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
GRAND ISLAND...
SHELTON...
HANSEN...
TRUMBULL...
WOOD RIVER...
DONIPHAN...
ALDA...
PHILLIPS...
CAIRO...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 287 AND 324.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4054 9829 4068 9873 4069 9873 4069 9876
4073 9888 4105 9872 4105 9861 4098 9806
TIME...MOT...LOC 1601Z 226DEG 32KT 4076 9881 4061 9829
PFANNKUCHLocal storm report, May 29, 11:23 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1123 AM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL 7 S RAVENNA 40.93N 98.91W
05/29/2013 E1.00 INCH BUFFALO NE PUBLIC
&&
ODERSpecial weather statement, May 29, 11:28 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1128 AM CDT WED MAY 29 2013
NEZ041-047-048-062-063-291700-
HALL NE-HAMILTON NE-HOWARD NE-MERRICK NE-NANCE NE-
1128 AM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NANCE...MERRICK...
HOWARD...NORTHWESTERN HAMILTON AND NORTHERN HALL COUNTIES UNTIL NOON
CDT...
AT 1125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOELUS TO
PHILLIPS...AND MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
DANNEBROG...
CHAPMAN...
ST. LIBORY...
FARWELL...
ST. PAUL...
CENTRAL CITY...
ARCHER...
PALMER...
CUSHING...
CLARKS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4126 9778 4085 9816 4085 9872 4104 9872
4105 9875 4116 9875 4137 9842
TIME...MOT...LOC 1628Z 227DEG 24KT 4106 9870 4093 9818
ADOThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:15 PM CDT | Special Weather Statement | GID | Thayer | 45 min |
| May 28, 7:26 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 49 min |
| May 29, 8:44 AM CDT | Severe Thunderstorm Warning | GID | Franklin | 31 min |
| May 29, 8:57 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Franklin, Harlan, Kearney, Phelps | 33 min |
| May 29, 9:01 AM CDT | Special Weather Statement | GID | Webster | 44 min |
| May 29, 9:21 AM CDT | Special Weather Statement | GID | Franklin, Webster | 24 min |
| May 29, 9:34 AM CDT | Special Weather Statement | GID | Kearney | 11 min |
| May 29, 9:46 AM CDT | Special Weather Statement | GID | Adams, Franklin, Kearney, Nuckolls, Webster | 44 min |
| May 29, 10:13 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney | 32 min |
| May 29, 10:45 AM CDT | Severe Thunderstorm Warning | GID | Buffalo | 30 min |
| May 29, 11:01 AM CDT | Special Weather Statement | GID | Hall | 29 min |
| May 29, 11:28 AM CDT | Special Weather Statement | GID | Hall, Howard, Merrick | 32 min |
| May 29, 12:13 PM CDT | Special Weather Statement | GID | Howard, Merrick, Nance | 32 min |
| May 29, 12:42 PM CDT | Special Weather Statement | GID | Webster | 33 min |
| May 29, 12:45 PM CDT | Special Weather Statement | GID | Greeley | 30 min |
| May 29, 12:59 PM CDT | Special Weather Statement | GID | Fillmore | 31 min |
| May 29, 1:08 PM CDT | Special Weather Statement | GID | Greeley | 52 min |
| May 29, 1:09 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 36 min |
| May 29, 1:32 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 43 min |
| May 29, 1:52 PM CDT | Special Weather Statement | GID | Kearney | 23 min |
| May 29, 2:08 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton | 37 min |
| May 29, 2:14 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney | 31 min |
| May 29, 2:40 PM CDT | Special Weather Statement | GID | Buffalo | 35 min |
| May 29, 2:42 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton | 33 min |
| May 29, 2:42 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 33 min |
| May 29, 2:45 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 30 min |
| May 29, 2:58 PM CDT | Tornado Warning | GID | Clay | 32 min |
| May 29, 3:03 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 42 min |
| May 29, 3:12 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 33 min |
| May 29, 3:37 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 38 min |
| May 29, 3:42 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 33 min |
| May 29, 3:43 PM CDT | Tornado Warning | GID | Clay, Fillmore, Hamilton, York | 32 min |
| May 29, 3:58 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton, Nuckolls | 32 min |
| May 29, 4:04 PM CDT | Tornado Warning | GID | Hamilton, York | 26 min |
| May 29, 4:13 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 32 min |
| May 29, 4:19 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Polk, York | 41 min |
| May 29, 4:22 PM CDT | Tornado Warning | GID | Clay, Hamilton | 23 min |
| May 29, 4:24 PM CDT | Tornado Warning | GID | Hamilton, York | 36 min |
| May 29, 4:28 PM CDT | Tornado Warning | GID | Fillmore, York | 32 min |
| May 29, 4:32 PM CDT | Tornado Warning | GID | Fillmore | 28 min |
| May 29, 4:33 PM CDT | Severe Thunderstorm Warning | GID | Valley | 42 min |
| May 29, 4:38 PM CDT | Special Weather Statement | GID | Dawson, Gosper | 52 min |
| May 29, 4:43 PM CDT | Tornado Warning | GID | Hamilton | 32 min |
| May 29, 4:44 PM CDT | Tornado Warning | GID | York | 31 min |
| May 29, 4:46 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Furnas, Gosper | 44 min |
| May 29, 4:47 PM CDT | Tornado Warning | GID | Fillmore, York | 28 min |
| May 29, 4:48 PM CDT | Tornado Warning | GID | Valley | 27 min |
| May 29, 4:54 PM CDT | Tornado Warning | GID | York | 36 min |
| May 29, 4:58 PM CDT | Tornado Warning | GID | Polk, York | 32 min |
| May 29, 5:04 PM CDT | Special Weather Statement | GID | Thayer | 26 min |
| May 29, 5:15 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Polk, York | 30 min |
| May 29, 5:18 PM CDT | Tornado Warning | GID | Polk, York | 27 min |
| May 29, 5:41 PM CDT | Special Weather Statement | GID | Nuckolls, Webster | 49 min |
| May 29, 5:56 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 34 min |
| May 29, 6:06 PM CDT | Tornado Warning | GID | Greeley, Howard | 24 min |
| May 29, 6:22 PM CDT | Areal Flood Advisory | GID | Polk, York | 4 hr |
| May 29, 6:27 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard | 48 min |
| May 29, 6:38 PM CDT | Special Weather Statement | GID | Nance | 22 min |
| May 29, 6:54 PM CDT | Special Weather Statement | GID | Adams, Hall, Kearney | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.